Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Positively curved deformations of invariant Riemannian metrics

Author: Alan Weinstein
Journal: Proc. Amer. Math. Soc. 26 (1970), 151-152
MSC: Primary 53.72
MathSciNet review: 0262977
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {K_\gamma }$ denote the sectional curvature function of the Riemannian metric $ \gamma $ on a manifold $ M$. Suppose $ M$ admits no metric $ \gamma $ invariant under the action of a compact group $ G$ and having $ {K_\gamma } > 0$. It is shown that a $ G$-invariant metric $ \gamma (0)$ with $ {K_{\gamma (0)}} \geqq 0$ cannot be embedded in a $ 1$-parameter family $ \gamma (t)$ for which $ {[d{K_{\gamma (t)}}/dt]_{t = 0}}$ is positive wherever $ {K_{\gamma (0)}}$ is zero.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53.72

Retrieve articles in all journals with MSC: 53.72

Additional Information

Keywords: Invariant Riemannian metric, family of Riemannian metrics, positive sectional curvature, homogeneous space, Haar measure
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society